I was prescribed Cephalexin (Keflex) for a sinus infection and just took my first pill. I did some additional research and found several mentions of this being particularly irritating for UC patients.
This was very alarming:
Make sure you tell your doctor if you have any other medical problems, especially:
· Bleeding problems, history of (cefamandole, cefditoren, cefoperazone, and cefotetan only)—These medicines may increase the chance of bleeding.
· Stomach or gastrointestinal disease, history of (especially colitis, including colitis caused by antibiotics, or enteritis)—Cephalosporins may cause colitis in some patients.
It’s Friday. I’m not going to be able to talk to a doctor or get a new prescription until Monday. Should I stop taking it? Continue taking it and hope nothing happens? My next dose is due tomorrow morning, and I do not know what I should do.
Any suggestions would be appreciated.
M-39, UC Diagnosed June 2007
Other stuff: Migraines/headaches, high blood pressure, essential tremor
Previous Meds: Colazol (caused pancreatitis), antibiotics, Prednisone (several cycles 20mg/day)
Current Meds: Remicade beginning in Oct ‘07, various vitamins, Imitrex, Lortab, Lisinopril